Alert archive / Florida / Gale Warnings in 2020

Gale Warning 3, NWS Tallahassee, FL

April 12, 2020

NWS Tallahassee, FL issued this gale warning at Apr 12, 2020, 2:59 AM EDT. It took effect at Apr 12, 2020, 8:00 AM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2020, 2:59 AM EDT (06:59 UTC)
In effect from
Apr 12, 2020, 8:00 AM EDT
Expired
Apr 13, 2020, 8:00 AM EDT
In force
24 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

547 
WHUS72 KTAE 120659
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
259 AM EDT Sun Apr 12 2020

GMZ750-752-770-772-130000-
/O.NEW.KTAE.GL.W.0003.200412T1200Z-200413T1200Z/
/O.EXT.KTAE.SC.Y.0020.200413T1200Z-200414T0000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
159 AM CDT Sun Apr 12 2020

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM CDT
MONDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 7 PM CDT
MONDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 40 kt and seas 9 to 14 feet expected. For the Small Craft
  Advisory after 7 AM Monday, southwest winds 15 to 25 kt with
  gusts up to 30 kt and seas 7 to 10 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  Apalachicola out 60 nautical miles.

* WHEN...For the Gale Warning, from 7 AM this morning to 7 AM CDT
  Monday. For the Small Craft Advisory, from 7 AM Monday to 7 PM 
  CDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-755-765-775-130000-
/O.CON.KTAE.SC.Y.0020.200412T1200Z-200414T0000Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
259 AM EDT Sun Apr 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt.
  Occasional gusts up to 35 kts are possible. Seas will be 6 to 11 
  feet expected.
 
* WHERE...Gulf waters from Apalachicola to the Suwannee river out
  60 nautical miles.

* WHEN...From 8 AM EDT /7 AM CDT/ Sunday to 8 PM EDT /7 PM CDT/ 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
907 
WHUS72 KTAE 121824
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
224 PM EDT Sun Apr 12 2020

GMZ750-752-770-772-131000-
/O.CON.KTAE.GL.W.0003.000000T0000Z-200413T1200Z/
/O.CON.KTAE.SC.Y.0020.200413T1200Z-200414T0000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
124 PM CDT Sun Apr 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
MONDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 9
  to 14 feet expected through early Monday. These values begin to
  decrease after 7 AM Monday with southwest winds 15 to 25 kt and
  gusts up to 30 kt. Seas 7 to 10 feet expected on Monday.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  Apalachicola out 60 nautical miles.

* WHEN...For the Gale Warning, from 7 AM this morning to 7 AM 
  CDT Monday. For the Small Craft Advisory, from 7 AM Monday to 
  7 PM CDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A line of severe thunderstorms is expected
  to sweep across the waters Sunday Night into Monday morning. 
  Additional brief gale force gusts are possible ahead of this 
  line of storms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-755-765-775-131000-
/O.CON.KTAE.SC.Y.0020.000000T0000Z-200414T0000Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
224 PM EDT Sun Apr 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt.
  Occasional gusts up to 35 kts are possible. Seas of 6 to 12 
  feet expected.

* WHERE...Gulf waters from Apalachicola to the Suwannee river 
  out 60 nautical miles.

* WHEN...From 8 AM EDT /7 AM CDT/ Sunday to 8 PM EDT /7 PM CDT/ 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Apr 12, 1:41 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 12, 1:41 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
141 AM EDT Sun Apr 12 2020

.AVIATION...
[Through 06Z Monday]

VFR conditions are forecast for much of the remainder of the night
tonight. MVFR ceilings will develop in the early morning hours.
Winds are expected to frequently gust to over 20 knots, except up
to 30 knots at TLH, ECP, and DHN. A slight chance of thunderstorms
exists for ABY and DHN tomorrow afternoon, but by tomorrow night
between 00Z and 06Z a line of severe thunderstorms will be
impacting ECP, DHN, and ABY. Terminals further east will
experience this line just beyond this TAF period.

&&

.PREV DISCUSSION [914 PM EDT]...

.NEAR TERM [Through Sunday]...

The upper low over the Arizona-Mexico border this afternoon will
become an open short wave trough as it pivots across Texas on
Sunday, taking on a negative tilt by the time it reaches East Texas.
As surface high pressure off the Carolina Coast retreats eastward,
surface low pressure will be in the vicinity of Missouri by 00Z
Monday. A cold front will extend from this feature southward to
Louisiana and the western Gulf of Mexico with the warm front surging
north of our forecast area by 18Z or so. Convective development will
be most likely closer to the warm front, so we show PoPs tapering
from north to south. We are not expecting too much of a severe
weather threat through the daylight hours. The main impact will come
from gusty winds. The lower levels will be well mixed and we should
easily see frequent gusts in the 30-40 mph range in the afternoon
and early evening hours. A winds advisory will be issued. Overnight
lows will be in the upper 50s to lower 60s with highs Sunday in the
mid to upper 80s.

.SHORT TERM [Sunday Night through Monday Night]...
Confidence is high in a severe weather outbreak Sunday Night into
Monday morning. SPC continues the enhanced risk northwest of the
FL Big Bend, with a slight risk for the remainder of the area. A
squall line is expected to sweep across the region with damaging
winds being the primary threat, but also a few embedded tornadoes
possible. Timing has slowed some, with the line expected to reach
the SE AL and the western FL Panhandle after midnight Sunday into
the pre-dawn hours, the Apalachicola-Tallahassee-Albany corridor
within a few hours of sunrise, and mid-morning to early afternoon
for points east. This timing is of moderate confidence and will
be further refined tonight into tomorrow. Beware that this event
will impact portions of the area during the overnight hours, so
have a way to receive warnings and a plan to move to your safe
place.

Other concerns include gusty winds out ahead of any thunderstorms,
reaching 40 mph at times mainly west of the Flint and Chatahoochee
Rivers Sunday afternoon into the overnight hours, where a wind
advisory is in effect. Coastal locations have rip current
statements and high surf advisories in effect as well.

.LONG TERM [Tuesday Through Saturday]...

Looking ahead, a frontal boundary stalls south of the area into the
middle of next week, with cloudiness and renewed chances of showers.
There is considerable dispersion in ensemble solutions, leading to
a low confidence forecast. One important point to keep in mind: if
the frontal boundary lifts north into the area, the potential for
severe weather would increase. Main concern is the potential for
heavy rainfall. Overall, temperatures will not stray too far from
seasonal levels.

.MARINE...

Conditions across the waters will deteriorate rapidly on Sunday
with southerly winds increasing up to 30 knots at times, along
with brief gale force gusts. Significant wave heights will build
up to 12 feet west of Mexico Beach. A Small Craft Advisory is in
effect thru Monday. A line of severe thunderstorms is expected
to sweep across the waters Sunday Night into Monday. Elevated
winds and seas to near advisory levels are possible again during
the middle of the week.

.FIRE WEATHER...

Transport winds will increase substantially on Sunday resulting in
high dispersion indices over 75. This will funnel in a significant
increase in moisture with wetting rains expected everywhere from
Sunday night into Monday. Dispersion indices may remain elevated
Monday across the FL Big Bend.

.HYDROLOGY...

A couple opportunities for precipitation over the next week. The
first will be with a dynamic storm system on Sunday into Monday.
Forecast rainfall amounts have decreased with this system, mainly
1-2 inches across the hydrologic service area. The second system
is centered on mid-week, with considerable uncertainty in amounts,
potentially up to 2 inches. Overall, river flooding potential
remains low given the expected rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   84  69  88  63  82 /  10  70  60  40  60
Panama City   82  71  83  65  80 /  10  90  40  30  60
Dothan        85  68  85  59  83 /  30  90  30  10  30
Albany        84  69  86  61  83 /  30  90  50  10  40
Valdosta      86  69  84  64  81 /  20  60  80  30  60
Cross City    88  70  84  66  82 /   0  10  80  50  60
Apalachicola  79  70  81  66  77 /  10  50  60  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 2 PM EDT /1 PM CDT/ this afternoon to 5 AM
     EDT /4 AM CDT/ Monday for Calhoun-Central Walton-Coastal
     Bay-Coastal Franklin-Coastal Gulf-Gadsden-Holmes-Inland Bay-
     Inland Franklin-Inland Gulf-Jackson-Liberty-North Walton-
     South Walton-Washington.

     High Rip Current Risk from 8 AM EDT /7 AM CDT/ this morning
     through Tuesday evening for Coastal Bay-Coastal Gulf-South
     Walton.

     High Surf Advisory from 2 PM EDT /1 PM CDT/ this afternoon to 5
     PM EDT /4 PM CDT/ Monday for Coastal Bay-South Walton.

     High Rip Current Risk from 8 AM EDT this morning through Monday
     evening for Coastal Franklin.

GA...Wind Advisory from 2 PM this afternoon to 5 AM EDT Monday for
     Baker-Ben Hill-Calhoun-Clay-Colquitt-Decatur-Dougherty-
     Early-Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
     Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Wind Advisory from 1 PM this afternoon to 4 AM CDT Monday for
     Coffee-Dale-Geneva-Henry-Houston.

GM...Small Craft Advisory from 8 AM EDT /7 AM CDT/ this morning to 8
     PM EDT /7 PM CDT/ Monday for Apalachee Bay or Coastal
     Waters From Keaton Beach to Ochlockonee River FL out to 20
     Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
     out to 20 Nm-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM-Coastal waters from Mexico Beach to
     Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
     to Okaloosa Walton County Line FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Mexico Beach FL from 20 to 60 NM-
     Waters from Mexico Beach to Okaloosa Walton County Line FL
     from 20 to 60 NM.

&&

NEAR TERM...Wool
SHORT TERM...LF
LONG TERM...LF
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...Wool
HYDROLOGY...LF

Nearby

Gale Warnings in Florida, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.